Are You Taking Tepezza To Treat TED? Beware of Hearing Issues

0
66

Imagine this: You took a medicine to treat your throat infection prescribed by your doctor, and it led to painful allergies all over your body. How would you feel? Of course, disappointed and annoyed. Such has been the predicament for patients who used Tepezza to treat TED (Thyroid Eye Disease).

Horizon Therapeutics USA Inc., an Ireland-based drug manufacturer, is currently facing lawsuits from several patients across the globe. They’ve claimed that their drug for TED, Tepezza, resulted in tinnitus, or permanent hearing loss. The FDA had approved this as the first prescription drug for treating this disease. TED is an autoimmune condition that results in red, swollen eyes, causing eye-bulging and double vision.

In November 2022, a Drugwatch report stated that Horizon Therapeutics was aware of this side effect and other harmful symptoms. Daniel Weibel, who was one of the first to file a lawsuit against this drug manufacturer, shared this in his complaint in August 2022. Despite scientific and patient studies that linked Tepezza to tinnitus and hearing loss, Horizon Therapeutics didn’t inform either patients or doctors about any hearing loss risk.

It’s rather interesting to know that Tepezza’s label had warnings and precautions for side effects like hyperglycemia, infusion reactions, and aggravation of already existing IBS (irritable bowel syndrome). However, it didn’t contain any warnings about tinnitus or hearing loss. This article will focus on the link between Tepezza and hearing issues so that patients can make an informed decision about this drug.

Can Tepezza Cause Hearing Loss?

Tepezza is managed intravenously through eight infusion treatments, which are given to the patient once every three weeks. The drug blocks the IGF-1R receptor, which minimizes muscle and tissue swelling. Most patients suffering from TED witnessed significant relief after taking this medicine. However, they weren’t prepared to encounter the side effects that came with reduced IGF-1R levels.

The insulin-like growth factor receptors play a crucial role in maintaining and securing healthy hearing. Reducing them can result in symptoms such as:

  • Heightened sensitivity to sound
  • Muffled hearing
  • Permanent or temporary hearing loss
  • Presence of liquid in the ears
  • Autophony, where you can hear your voice echoing in the ear

It was only in July 2023, a year after the first Tepezza hearing loss lawsuit was filed, that the FDA updated the drug label with these symptoms. A press release was issued in 2022 that addressed hearing loss problems caused by Tepezza. Here, Horizon Therapeutics mentioned that their clinical trials before its release led to auditory complications in roughly 10% of patients. In most cases, the symptoms were mild, moderate, and reversible.

But in 2021, a study that was shared at an annual meeting of the Endocrine Society discovered that this rate could go up to 65%. A few other findings include:

  • A study sourced in 2022 from the American Journal of Ophthalmology revealed that 81.5% of patients suffered from hearing issues after taking 3.8 Tepezza infusions on average.
  • A woman who was in her 50s had developed tinnitus after taking three doses of the medicine. After five doses, she lost her hearing capacity, which didn’t improve at all after discontinuing the medicine.
  • According to a 2023 research on the connection between hearing loss and thyroid conditions, 32% of Tepezza users complained of medication-induced hearing problems. They also suffered from congenital abnormalities along with ear injuries.

Get Legal Compensation

If you suffer from TED, chances are you’ve seen the Tepezza TV ads that claim this medicine is a ‘wonder drug’. However, the ads don’t talk about the hearing problems attached to it or how costly the drug is. The cost of a year-long treatment is over $300,000, and it doesn’t provide any guarantee of insurance coverage. Like others, even you too could have fallen for this marketing trap.

Therefore, TorHoerman Law states that if you have developed hearing issues or ear injuries after using Tepezza, you must take legal action. Consult with a lawyer to determine whether you are eligible to file a lawsuit. Your lawyer will use medical bills, reports, and other healthcare data to establish that your hearing problem is an after-effect of using Tepezza for a while. Follow their guidance, as that will help you get fair compensation on time to cover the economic and non-economic damages.

In conclusion, hearing loss or any ear-related problem affects your daily functioning. It reduces your productivity at work and disturbs how you conduct personal chores. It’s a painful experience when this occurs as a side-effect of taking a medicine meant to treat TED. Therefore, patients should discuss the pros and cons of taking Tepezza with their doctor before taking it. Once affected, it is necessary to seek both medical and legal aid.

You may also like to read: Catherine the Great furniture: A Legacy of Russian Culture

wellhealthorganic.com/easily-remove-dark-spots-lemon-juice

wellhealthorganic.com : key signs of gastroenteritis

LEAVE A REPLY

Please enter your comment!
Please enter your name here